MAUDE Adverse Event Report: ROCHE DIAGNOSTICS IGA-2; IMMUNOGLOBULIN A

ROCHE DIAGNOSTICS IGA-2; IMMUNOGLOBULIN A
Catalog Number 08057885190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested with iga-2 tina-quant iga gen.2 on a cobas pro c 503 analyzer (serial number (b)(4)).A questionable value from the sample was reported outside of the laboratory.The sample values did not correspond to other laboratory findings of the patient and a high dose hook effect was suspected.The sample was initially tested twice and did not generate iga values, only data flags.The sample was repeated, resulting in a value of 0.167 g/l.The sample was diluted 1:3 by the analyzer and repeated, resulting in a value of 0.0758 g/l.The sample was repeated on (b)(6) 2022, resulting in a value of 0.77 g/l.The 0.77 g/l value was reported outside of the laboratory to medical personnel.Other laboratory findings of the patient include a total protein result of 128 g/l and an iga "m gradient" electrophoresis result (calculated iga) of 80 g/l.Immunofixation of the patient sample confirmed the presence of iga lambda.Refer to the attachment for electrophoresis and immunofixation results.Based on these findings, multiple myeloma type iga lambda of the patient is suspected.
 
Additional Manufacturer Narrative
Na.
 
Additional Manufacturer Narrative
Medwatch field d4, lot number has been updated.For the sample measurements of 0.167 g/l on 11-apr-2022 and 0.77 g/l on (b)(6) 2022, the customer is fairly confident these results were also measured with a programmed dilution on the analyzer.The patient sample was provided for investigation and the results obtained by the customer could be reproduced.The results showed a very high concentration of iga in the patient sample.A clear result could not be obtained as all values showed flags indicating the absorbance was higher than the technical limit of the assay.The cause of the incorrectly low measured results in customers lab without a flag is consistent with a handling error during the repeat measurement.Dilutions performed on the analyzer outside of the decreased mode have to be performed manually, as the default pre-dilution for the iga application is cancelled and an incorrect /invalid result is measured.Per product labeling: "to measure the sample with a specific dilution, choose the dilution from the drop-down list on the test key.A manual selection overwrites the preprogrammed dilution ratio indicated on menu > application > analytical parameters.If the test has a pre-programmed dilution ratio of 1:5, for example, and you select 1:2, the test is processed with a dilution ratio of 1:2." the product is working within specifications.

Brand Name
IGA-2
Common Device Name
IMMUNOGLOBULIN A
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14269793
Report Number1823260-2022-01254
Device Sequence Number5702937
Product Code CZP
UDI-Device Identifier07613336121313
UDI-Public07613336121313
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08057885190
Device Lot Number562161
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale